Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 101, NWS Nashville, TN

April 28, 1999Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 1999, 5:41 PM CDT for Putnam County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 1999, 5:41 PM CDT (22:41 UTC)
Expired
Apr 28, 1999, 6:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Putnam County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS54 KOHX 282244 RRA
SVRBNA
TNC141-282315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT WED APR 28 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PUTNAM COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MONTEREY...OR ABOUT 9
  MILES SOUTHEAST OF COOKEVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTHWEST OF MONTEREY AT 605 PM CDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...GET TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:20 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 28, 1:20 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT WED APR 28 1999

1010 MILLIBAR SURFACE LOW HAND ANALYZED AT EARLY AFTERNOON BETWEEN
JACKSON TENNESSEE AND HOPKINSVILLE KENTUCKY SLIPPING SOUTHEASTWARD.
NGM/ETA HOLD THIS FEATURE OVER MIDDLE TENNESSEE TONIGHT AND INTO
THURSDAY.

UPPER LOW ABOUT STL AT 12Z THIS MORNING IS HUNG UP IN A REX BLOCK
CONFIGURATION AND SLOWLY SLIDES SOUTHEASTWARD INTO MIDDLE TENNESEEE
BY 12Z THURSDAY.  BOTH NGM/ETA SIMILAR WITH THIS FEATURE. THIS
FEATURE FINALLY PHASES WITH EAST COAST TROF.

WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS GOING FOR TONIGHT
AND THURSDAY.  EASTERN AREAS AND PLATEAU SHOULD HAVE HIGH POPS.

PRELIMINARY NUMBERS:

NASHVILLE:   54  67  45  69   541-
CROSSVILLE:  51  62  42  63   7611

HAVE A GOOD AFTERNOON..

BOYD
01

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:53 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.